Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 11, 2008, 10:58 PM CDT for Fillmore County, Mower County, Minnesota. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2008, 10:58 PM CDT (03:58 UTC)
- Expired
- Jul 12, 2008, 12:00 AM CDT
- In force
- 62 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 11:23 PM CDT | TSTM WND GST 60 | 1 E Whalan, MN | |
| Jul 11, 11:45 PM CDT | TSTM WND DMG | 4 W Rushford, MN | TREE DOWN BLOCKING PARTS OF HIGHWAY 30. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 120358
SVRARX
MNC045-099-120500-
/O.NEW.KARX.SV.W.0129.080712T0358Z-080712T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1058 PM CDT FRI JUL 11 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL MIDNIGHT CDT
* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM FOUNTAIN CITY TO ST. CHARLES TO
STEWARTVILLE TO LYLE...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LYLE AROUND 1105 PM...
SPRING VALLEY AND ADAMS AROUND 1110 PM...
WYKOFF AROUND 1115 PM...
FOUNTAIN AROUND 1120 PM...
RUSHFORD AND LE ROY AROUND 1125 PM...
PRESTON AND LANESBORO AROUND 1130 PM...
HARMONY AROUND 1145 PM...
CANTON AROUND 1155 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4350 9306 4357 9300 4383 9253 4384 9245
4384 9173 4350 9174
TIME...MOT...LOC 0358Z 288DEG 35KT 4413 9164 4392 9200
4381 9236 4353 9301
$$
THOMPSON5 follow-up statements
000
WWUS53 KARX 120422
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1122 PM CDT FRI JUL 11 2008
MNC045-099-120500-
/O.CON.KARX.SV.W.0129.000000T0000Z-080712T0500Z/
FILLMORE MN-MOWER MN-
1122 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MOWER AND FILLMORE COUNTIES...
AT 1118 PM...AMATEUR RADIO OPERATORS REPORTED PEA SIZE HAIL IN
LANSING.
AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM TREMPEALEAU TO RUSHFORD TO
FOUNTAIN TO STACYVILLE...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LE ROY AROUND 1125 PM...
HARMONY AROUND 1140 PM...
CANTON AROUND 1150 PM...
MABEL AROUND 1155 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4350 9306 4357 9300 4383 9253 4384 9245
4384 9173 4350 9174
TIME...MOT...LOC 0416Z 288DEG 35KT 4403 9143 4386 9177
4372 9205 4348 9278
$$
THOMPSON000
WWUS53 KARX 120424
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 PM CDT FRI JUL 11 2008
MNC045-099-120500-
/O.CON.KARX.SV.W.0129.000000T0000Z-080712T0500Z/
FILLMORE MN-MOWER MN-
1123 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MOWER AND FILLMORE COUNTIES...
AT 1118 PM...SPOTTERS REPORTED ESTIMATED 60 MPH WINDS IN WHALAN.
AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM TREMPEALEAU TO RUSHFORD TO
LANESBORO TO LYLE...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LE ROY AROUND 1130 PM...
HARMONY AROUND 1145 PM...
CANTON AROUND 1150 PM...
MABEL AROUND MIDNIGHT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4350 9306 4357 9300 4383 9253 4384 9245
4384 9173 4350 9174
TIME...MOT...LOC 0423Z 288DEG 35KT 4401 9134 4384 9168
4370 9196 4349 9280
$$
THOMPSON000
WWUS53 KARX 120435
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 PM CDT FRI JUL 11 2008
MNC045-099-120500-
/O.CON.KARX.SV.W.0129.000000T0000Z-080712T0500Z/
FILLMORE MN-MOWER MN-
1135 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MOWER AND FILLMORE COUNTIES...
AT 1133 PM...DIME SIZE HAIL WAS REPORTED BY SPOTTERS 3 MILES SOUTH
OF SPRING VALLEY.
AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM RUSHFORD TO LANESBORO TO ADAMS...
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARMONY AROUND 1150 PM...
CANTON AROUND 1155 PM...
MABEL AROUND MIDNIGHT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4350 9306 4357 9300 4383 9253 4384 9245
4384 9173 4350 9174
TIME...MOT...LOC 0435Z 288DEG 35KT 4374 9170 4373 9169
4364 9190 4350 9263
$$
THOMPSON000
WWUS53 KARX 120446
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT FRI JUL 11 2008
MNC045-099-120500-
/O.CON.KARX.SV.W.0129.000000T0000Z-080712T0500Z/
FILLMORE MN-MOWER MN-
1145 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MOWER AND FILLMORE COUNTIES...
AT 1140 PM...SPOTTERS REPORTED TREE DOWN 4 MILES WEST OF RUSHFORD
BLOCKING HIGHWAY 30.
AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM CANTON TO SPRING GROVE TO HARMONY
TO LE ROY...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARMONY AROUND 1150 PM...
CANTON AROUND 1155 PM...
MABEL AROUND MIDNIGHT...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4376 9251 4383 9220 4384 9173 4350 9174
4351 9282
TIME...MOT...LOC 0445Z 288DEG 35KT 4362 9183 4366 9169
4357 9198 4349 9250
$$
THOMPSON000
WWUS53 KARX 120453
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 PM CDT FRI JUL 11 2008
MNC045-099-120502-
/O.EXP.KARX.SV.W.0129.000000T0000Z-080712T0500Z/
FILLMORE MN-MOWER MN-
1153 PM CDT FRI JUL 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER AND
FILLMORE COUNTIES EXPIRES AT MIDNIGHT CDT...
THE LINE OF STORMS WHICH PROMPTED THIS WARNING HAS BEEN WEAKENING
AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT
MIDNIGHT.
LAT...LON 4376 9251 4383 9220 4384 9173 4350 9174
4351 9282
TIME...MOT...LOC 0452Z 288DEG 35KT 4360 9174 4364 9160
4355 9189 4347 9241
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:11 PM CDT, 7 hours 47 minutes earlier.
Area forecast discussion, Jul 11, 3:11 PM CDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 311 PM CDT FRI JUL 11 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FORECAST CONCERNS THIS PACKAGE...RAIN AND SEVERE STORM CHANCES TONIGHT...THEN GENERALLY QUIET WEATHER FOR SAT INTO MON NIGHT. 18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER SOUTHEAST ND. RATHER STRONG COLD FRONT CONNECTED THIS LOW TO ANOTHER NEAR LK WINNIPEG AND ONE OVER EASTERN CO. AIRMASS AHEAD OF THE FRONT HAD DEW POINTS IN THE UPPER 60S TO MID 70S...WHILE BEHIND IT DEW POINTS DROP INTO THE 50S. AIRMASS AHEAD OF THE FRONT WELL CAPPED EARLY THIS AFTERNOON. VIS IMAGERY SHOWED CONSIDERABLE STRATO-CUMULUS CLOUDS OVER EASTERN MN/IA AND WESTERN WI...TRAPPED WITH AN INVERSION AND NEAR REMNANT OUTFLOW BOUNDARY FROM EARLY MORNING CONVECTION. THESE CLOUDS AND SOME SOUTHEAST SFC FLOW LIMITING WARMING/INSTABILITY AND HEAT INDICES OVER THE MUCH OF THE FORECAST AREA EARLY THIS AFTERNOON. MORE UNSTABLE AIRMASS GENERALLY ALONG AND WEST OF I-35 EARLY THIS AFTERNOON. DEEPER MOISTURE LIFTING NORTH THRU IA GENERATING FEW -SHRA/TSRA OVER SOUTHEAST QUARTER OF IA. NO MAJOR ERRORS NOTED WITH 11.12Z NAM/GFS INITIALIZATIONS...WITH MODELS OFFERING QUITE SIMILAR SOLUTIONS FOR TONIGHT INTO MON NIGHT. MODELS HAVING DIFFICULTY WITH CLOUDS/OUTFLOW BOUNDARIES ACROSS THE AREA EARLY THIS AFTERNOON...WHICH DO PLAY INTO THE FORECAST FOR LATE THIS AFTERNOON/TONIGHT. DPROG/DT OF 500MB HGTS AT 11.12Z SHOWED MODELS QUITE CONSISTENT WITH THEIR 10.12Z RUNS. RUN-TO-RUN CONSISTENCY REMAINS QUITE GOOD IN THE 00-60HR TIME-FRAME AS THE NORTHERN ROCKIES TROUGH MOVES EAST TO THE GREAT LAKES. IN THE 60- 84HR TIME-FRAME BOTH NAM/GFS HAVE TRENDED MORE PROGRESSIVE WITH THE NEXT SHORTWAVE TROUGH INTO THE NORTHERN ROCKIES/SOUTHWEST CAN... WHICH IS SUPPORTED BY ECMWF. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS REASONABLE WITH THE LOW/FRONT POSITION AND DEW POINTS ACROSS THE NORTH-CENTRAL CONUS. PER WV IMAGERY...BOTH MODELS LOOKED GOOD WITH THE SHORTWAVE FEATURES ACROSS THE CENTRAL CONUS/SOUTHERN CAN. NAM DID BETTER WITH THE 12Z-18Z PRECIP ACROSS THE UPPER MIDWEST...AS WAS THE CASE WITH THE 06Z-12Z PRECIP ACROSS MN/WI. THUS WILL LEAN TOWARD NAM SOLUTION TONIGHT...THEN FAVORED A MODEL/ ENSEMBLE BLEND FOR SAT INTO MON NIGHT. CONFIDENCE IN THE SHORT-TERM AVERAGE TO GOOD THIS CYCLE. FOR THE SHORT TERM...CLOUDS AND REMNANT BOUNDARIES WILL CONTINUE TO PLAGUE FORECAST/CONVECTIVE EVOLUTION DURING THE LATE AFTERNOON/EARLY EVENING BEFORE THE MAIN SYNOPTIC COLD FRONT ARRIVES. STRONGER INSTABILITY IS OVER THE WESTERN QUARTER OF THE FORECAST AREA...WEST TO THE COLD FRONT. PER WIND PROFILERS...0-6KM SHEAR OVER MUCH OF IA/SOUTHERN WI REMAINS ON THE WEAK SIDE AT MID AFTERNOON. STRONGER SHEAR RESIDES OVER WESTERN MN...CLOSER TO FRONT AND APPROACHING MID/UPPER LEVEL TROUGH. DEEPER MOISTURE SFC-700MB CONTINUES TO LIFT NORTH ACROSS IA AND DUE TO SPREAD ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA DURING THE LATE AFTERNOON/EARLY EVENING HOURS. AT THE SAME TIME...WARM 850-700MB /CAPPING/ AIRMASS WILL ADVECT EAST AHEAD OF THE APPROACHING TROUGH/FRONT. THUS...STILL PLENTY OF UNCERTAINTY IF PRE-FRONTAL/WARM SECTOR CONVECTION WILL FIRE BEFORE MAIN CONVERGENCE/LIFT WITH THE COLD FRONT/MID LEVEL TROUGH ARRIVES DURING THE MID/LATE EVENING HOURS. NAM/SREF/LOCAL WRF MODEL INDICATE SOME CONVECTION WILL DEVELOP AHEAD OF THE FRONT SO CONTINUED RAIN CHANCES ACROSS ENTIRE FORECAST AREA THIS EVENING...HIGHEST ACROSS THE NORTHWEST HALF AS THE FRONT MOVES IN AFTER 03Z. HIGHEST POPS OVER THE SOUTHEAST HALF OF THE FORECAST AREA AFTER MIDNIGHT AS FRONT PUSHES THRU. RAISED RAIN CHANCE TO CATEGORICAL TONIGHT WITH THE FRONTAL PASSAGE. SLIGHT RISK OF SEVERE STORMS CONTINUES AS THE FRONT AND EXPECTED LINE OF TSRA MOVE INTO/ACROSS THE AREA...BUT THIS LESS CLEAR THAN EARLIER THOUGHT GIVEN POTENTIAL FOR CONVECTION ON EAST EDGE OF CAP AHEAD OF THE FRONTAL CONVECTION AND TIMING WITH BULK OF ARRIVAL DURING THE LATE EVENING HOURS. SEE SWODY1 FOR MORE DETAILS. CONSIDERED FLASH FLOOD WATCH FOR PORTIONS OF THE AREA...BUT CONFIDENCE FOR...AND EXPECTED COVERAGE OF...ANY HEAVY RAIN TONIGHT IS QUITE LOW. ONCE FRONT ARRIVES...THE MORE WIDESPREAD SHRA/TSRA WITH IT ARE EXPECTED TO BE QUITE PROGRESSIVE...LIMITING THE HEAVY RAIN THREAT. FRONT SLIDES SOUTH OF THE AREA BY 12Z SAT...WITH COOLER/DRIER/STABLE LOW LEVEL AIRMASS SPREADING SOUTHEAST ACROSS THE AREA BEHIND IT. ONE STRONGER SHORTWAVE ROTATES AROUND THE BASE OF THE TROUGH AND ACROSS THE AREA SAT MORNING...ALONG WITH RIGHT ENTRANCE REGION OF 110KT 300MB JET AND SOME WEAK MOISTURE TRANSPORT AROUND 700MB OVER THE SOUTH HALF OF THE FORECAST AREA. CONTINUED A SMALL -SHRA CHANCE ACROSS THE SOUTH THIRD OF FORECAST AREA SAT MORNING. DEEPER SUBSIDENCE DRYING SPREAD ACROSS FOR SAT AFTERNOON. THIS DRIER AND GENERALLY STABLE AIRMASS THEN REMAINS OVER THE AREA THRU MON NIGHT AS HIGH PRESSURE SLOWLY DRIFT SOUTHEAST ACROSS THE REGION. STEEP LOW LEVEL LAPSE RATES AND STRONG MIXING UNDER THE 850-700MB COLD POOL TO MAKE FOR SOME BRISK WEST/NORTHWEST WINDS ACROSS THE AREA BOTH SAT/SUN AFTERNOONS. HIGH SLIDES OFF ALREADY MONDAY WITH A RETURN OF SOUTH FLOW AND SOME WARMING. NUMERICAL GUIDANCE FOR TONIGHT THRU SUN NIGHT QUITE SIMILAR...AND GENERALLY FAVORED A COMPROMISE OF GFS-MAV/NAM-MET MOS LOWS/HIGHS THESE PERIOD. TRENDED TOWARD WARMER GFS MEX-MOS HIGHS/LOWS MON/MON NIGHT WITH SOUTHERLY FLOW ACROSS THE AREA. .LONG TERM...TUESDAY THROUGH FRIDAY 11.00Z MEDIUM RANGE MODELS/GFS ENSEMBLE MEAN IN RATHER GOOD AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE TUE-FRI PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ABOVE AVERAGE. EASTERN CONUS TROUGH EARLY IN THE PERIOD LIFTS OUT AND SHORTWAVE RIDGING ALOFT OVER THE NORTH-CENTRAL CONUS IS REPLACED BY BROAD TROUGHING/ QUASI-ZONAL FLOW FOR THE MIDDLE AND LATER PARTS OF NEXT WEEK AS ENERGY EJECTS EASTWARD OUT OF RATHER PERSISTENT TROUGHING ALONG THE WEST COAST. FIRST...STRONGER PIECE OF ENERGY THRU THE FLOW DEVELOPS A LOW/TROUGH AND FRONT IN THE NORTHERN PLAINS/SOUTH-CENTRAL CAN ON TUE WITH THE COOLER...DRIER HIGH MOVING EAST INTO THE OH VALLEY. STRONGER SOUTHERLY FLOW/MOISTURE RETURN DEVELOPS ON TUE AS GRADIENT TIGHTENS BETWEEN THE HIGH/LOW. SOME QUESTION AS TO HOW QUICKLY THE MOISTURE...AND TSRA CHANCES...WILL RETURN INTO THE AREA ON TUE. WILL LEAVE TUE DRY FOR NOW...AS REMAINDER OF EXTENDED PORTION OF FORECAST LOOKS TO HAVE TSRA CHANCES. THE FRONT PUSHES INTO THE AREA TUE NIGHT/WED...THEN STALLS EAST-WEST ACROSS THE REGION INTO FRI. AS SHORTWAVES RIPPLE THRU THE QUASI-ZONAL FLOW ALOFT...A WAVE OR TWO OF LOW PRESSURE LOOKS TO RIDE EAST/NORTHEAST ALONG THIS BOUNDARY FOR LATER IN THE WEEK. CARRIED CHANCE RANGE POPS FROM TUE NIGHT-FRI FOR NOW. HOWEVER...WITH SHORTWAVES IN NEARLY ZONAL FLOW DIFFICULT TO TIME AT BEST...TIMING/DETAILS OF THE TSRA CHANCES LATER NEXT WEEK DIFFICULT TOO. NOT EVERY PERIOD FROM TUE NIGHT-FRI WILL BE WET...BUT WHICH WILL BE DRY WILL DEPEND ON EVENTUAL /BUT PRESENTLY UNKNOWN/ SHORTWAVE TIMING. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE TEMPS ALL QUITE SIMILAR THRU THE PERIOD AND APPEAR REASONABLE. && .AVIATION...TONIGHT AND SATURDAY SLIGHTLY COMPLICATED FORECAST PERIOD DUE TO COLD POOL/OUTFLOW BOUNDARY FROM MORNING THUNDERSTORMS ACROSS THE AREA. STRONG COLD FRONTAL BOUNDARY HAS BEEN SWIFTLY MOVING ACROSS SOUTH DAKOTA TODAY AND LOOKS TO PASS THROUGH THE TAF SITES OVERNIGHT. THE QUESTION IS...IF CONVECTION WILL FORM IN THE LOCAL AREA AHEAD OF THE FRONT LATER THIS AFTERNOON ALONG THE OUTFLOW BOUNDARY. DID NOT ADDRESS THIS IN THE TAFS...BUT IT IS A POSSIBILITY. DO EXPECT CONVECTION TO FORM ACROSS WESTERN MINNESOTA ALONG THE COLD FRONT THIS AFTERNOON... WHICH WILL MOVE INTO THE KRST TAF SITE AT MID/LATE EVENING THEN CONTINUE EASTWARD OVERNIGHT. ACTUAL FRONTAL PASSAGE WILL BE A BIT LATER...WITH WINDS SWITCHING TO THE NORTHWEST. THEN INTO THE DAY ON SATURDAY...WITH THE EXCEPTION OF BRISK NORTHWEST WINDS...QUIET VFR CONDITIONS WILL PREVAIL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........BROOKS.
Hazardous weather outlook, Jul 11, 7:36 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 736 PM CDT FRI JUL 11 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-121100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 736 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION...A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. STORMS WILL FIRST REACH SOUTHEAST MINNESOTA AND PARTS OF NORTH CENTRAL WISCONSIN...BY 11 PM OR MIDNIGHT. THE LINE WILL PROGRESS EAST ACROSS THE REGION OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM TUESDAY NIGHT INTO THURSDAY...AS A COLD FRONT WILL BE OVER THE AREA. AT THIS TIME... THERE IS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY BETWEEN 11 PM AND 3 AM. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW
In the hours before
Local storm report, Jul 11, 10:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1014 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST LAKE CITY 44.45N 92.28W
07/11/2008 E40 MPH WABASHA MN AMATEUR RADIO
&&
MWLocal storm report, Jul 11, 10:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND GST 3 NW ORONOCO 44.19N 92.58W
07/11/2008 E45 MPH OLMSTED MN AMATEUR RADIO
&&
DTJLocal storm report, Jul 11, 10:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND GST 1 SW ORONOCO 44.15N 92.56W
07/11/2008 E75 MPH OLMSTED MN FIRE DEPT/RESCUE
&&
04Local storm report, Jul 11, 10:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST WEAVER 44.22N 91.93W
07/11/2008 E50 MPH WABASHA MN TRAINED SPOTTER
TRAINED SPOTTER NEAR WEAVER REPORTED ESTIMATED 50 MILES
PER HOUR.
&&
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:58 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted, Wabasha | 77 min |
| Jul 11, 10:34 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Winona | 71 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.